Volume 13, issue 5 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Injections of mapping class groups

Javier Aramayona, Christopher J Leininger and Juan Souto

Geometry & Topology 13 (2009) 2523–2541
Bibliography
1 J Behrstock, D Margalit, Curve complexes and finite index subgroups of mapping class groups, Geom. Dedicata 118 (2006) 71 MR2239449
2 R W Bell, D Margalit, Braid groups and the co-Hopfian property, J. Algebra 303 (2006) 275 MR2253663
3 L Bers, Fiber spaces over Teichmüller spaces, Acta. Math. 130 (1973) 89 MR0430318
4 J S Birman, Mapping class groups and their relationship to braid groups, Comm. Pure Appl. Math. 22 (1969) 213 MR0243519
5 J S Birman, H M Hilden, On the mapping class groups of closed surfaces as covering spaces, from: "Advances in the theory of Riemann surfaces (Proc. Conf., Stony Brook, N.Y., 1969)", Ann. of Math. Studies 66, Princeton Univ. Press (1971) 81 MR0292082
6 J S Birman, H M Hilden, On isotopies of homeomorphisms of Riemann surfaces, Ann. of Math. $(2)$ 97 (1973) 424 MR0325959
7 O V Bogopol′skiĭ, D V Puga, On the embedding of the outer automorphism group $\mathrm{Out}(F_n)$ of a free group of rank $n$ into the group $\mathrm{Out}(F_m)$ for $m\gt n$, Algebra Logika 41 (2002) 123, 253 MR1922984
8 R D Canary, D B A Epstein, P Green, Notes on notes of Thurston, from: "Analytical and geometric aspects of hyperbolic space (Coventry/Durham, 1984)" (editor D B A Epstein), London Math. Soc. Lecture Note Ser. 111, Cambridge Univ. Press (1987) 3 MR903850
9 N M Dunfield, W P Thurston, Finite covers of random $3$–manifolds, Invent. Math. 166 (2006) 457 MR2257389
10 J Eells, L Lemaire, Selected topics in harmonic maps, CBMS Regional Conference Series in Math. 50, Conference Board of the Math. Sciences (1983) MR703510
11 B Farb, D Margalit, A primer on mapping class groups
12 P Hall, The Eulerian functions of a group, Quart. J. Math., Oxf. Ser. 7 (1936) 134
13 W J Harvey, M Korkmaz, Homomorphisms from mapping class groups, Bull. London Math. Soc. 37 (2005) 275 MR2119027
14 J Hubbard, H Masur, Quadratic differentials and foliations, Acta Math. 142 (1979) 221 MR523212
15 E Irmak, Superinjective simplicial maps of complexes of curves and injective homomorphisms of subgroups of mapping class groups, Topology 43 (2004) 513 MR2041629
16 E Irmak, Superinjective simplicial maps of complexes of curves and injective homomorphisms of subgroups of mapping class groups. II, Topology Appl. 153 (2006) 1309 MR2202856
17 N V Ivanov, Automorphisms of Teichmüller modular groups, from: "Topology and geometry—Rohlin Seminar" (editor O Viro), Lecture Notes in Math. 1346, Springer (1988) 199 MR970079
18 N V Ivanov, Automorphism of complexes of curves and of Teichmüller spaces, Internat. Math. Res. Notices 1997 (1997) 651 MR1460387
19 N V Ivanov, J D McCarthy, On injective homomorphisms between Teichmüller modular groups. I, Invent. Math. 135 (1999) 425 MR1666775
20 B J., H Masur, Y Minsky, Asymptotics of Weil–Petersson geodesics I: ending laminations, recurrence, and flows arXiv:0802.1370
21 R P Kent IV, C J Leininger, Subgroups of mapping class groups from the geometrical viewpoint, from: "In the tradition of Ahlfors–Bers. IV" (editors D Canary, J Gilman, J Heinonen, H Masur), Contemp. Math. 432, Amer. Math. Soc. (2007) 119 MR2342811
22 S P Kerckhoff, The Nielsen realization problem, Ann. of Math. $(2)$ 117 (1983) 235 MR690845
23 I Kra, On the Nielsen–Thurston–Bers type of some self-maps of Riemann surfaces, Acta Math. 146 (1981) 231 MR611385
24 C Maclachlan, W J Harvey, On mapping class groups and Teichmüller spaces, Proc. London Math. Soc. $(3)$ 30 (1975) 496 MR0374414
25 H Masur, Interval exchange transformations and measured foliations, Ann. of Math. $(2)$ 115 (1982) 169 MR644018
26 J D McCarthy, Automorphisms of surface mapping class groups. A recent theorem of N Ivanov, Invent. Math. 84 (1986) 49 MR830038
27 J D McCarthy, A Papadopoulos, Dynamics on Thurston's sphere of projective measured foliations, Comment. Math. Helv. 64 (1989) 133 MR982564
28 G Mess, Unit tangent bundle subgroups of the mapping class group, Preprint IHES/M/90/30
29 L Paris, D Rolfsen, Geometric subgroups of mapping class groups, J. Reine Angew. Math. 521 (2000) 47 MR1752295
30 K J Shackleton, Combinatorial rigidity in curve complexes and mapping class groups, Pacific J. Math. 230 (2007) 217 MR2318453